Alert archive / Texas / Wind Chill Advisories in 2021

Wind Chill Advisory 1, NWS El Paso, TX

February 14, 2021El Paso County, Hudspeth County, Texas; Otero County, New Mexico

NWS El Paso, TX issued this wind chill advisory at Feb 14, 2021, 1:05 PM MST for El Paso County, Hudspeth County, Texas; Otero County, New Mexico. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2021, 1:05 PM MST (20:05 UTC)
Expired
Feb 15, 2021, 9:00 AM MST
In force
20 hr
Issued by
NWS El Paso, TX

Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2021-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2021-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

111 
WWUS44 KEPZ 142005
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
National Weather Service El Paso TX/Santa Teresa NM
105 PM MST Sun Feb 14 2021

...A Winter Storm System is bringing heavy snow to far west Texas
and southern New Mexico...

.A winter storm system is moving through southern New Mexico and 
far west Texas early this afternoon. This system is bringing 
gusty winds and significant snowfall accumulations. Heavy snow is
likely across mountain areas, while moderate snow is likely across
much of the lowlands from the Rio Grande Valley east. The
remainder of the lowlands west of the Rio Grande Valley could see
light snow amounts. Blustery winds will continue into early 
Monday morning, causing blowing and drifting snow, and as 
temperatures fall this evening, dangerous cold wind chill 
temperatures.

NMZ414>416-150600-
/O.NEW.KEPZ.WC.W.0001.210214T2005Z-210215T1900Z/
/O.EXT.KEPZ.WS.W.0002.000000T0000Z-210215T0600Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Cloudcroft, Mayhill,
Pinon, and Sacramento
105 PM MST Sun Feb 14 2021

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT UNTIL NOON MST MONDAY...

* WHAT...For the Winter Storm Warning, heavy snow. Additional snow
  accumulations of 2 to 4 inches, with storm totals of 8 to 12
  inches. For the Wind Chill Warning, dangerously cold wind 
  chills expected. Wind chills as low as 35 below zero.

* WHERE...Portions of south central New Mexico.

* WHEN...For the Winter Storm Warning, until 11 PM MST this 
  evening. For the Wind Chill Warning, until noon MST Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TXZ418-419-150600-
/O.NEW.KEPZ.WC.Y.0001.210215T0000Z-210215T1600Z/
/O.EXT.KEPZ.WS.W.0002.000000T0000Z-210215T0600Z/
Western El Paso County-Eastern/Central El Paso County-
Including the cities of Socorro and Fort Bliss
105 PM MST Sun Feb 14 2021

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM
MST MONDAY...

* WHAT...For the Winter Storm Warning, heavy snow. Additional snow
  accumulations of 1 to 3 inches, with storm totals of 4 to 6
  inches. Winds gusting as high as 35 mph. For the Wind Chill 
  Advisory, very cold wind chills expected. Wind chills as low as 
  10 below zero.

* WHERE...Portions of southwest Texas.

* WHEN...For the Winter Storm Warning, until 11 PM MST this 
  evening. For the Wind Chill Advisory, from 5 PM this afternoon 
  to 9 AM MST Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NMZ413-417-TXZ420>424-150600-
/O.NEW.KEPZ.WC.Y.0001.210214T2005Z-210215T1900Z/
/O.EXT.KEPZ.WS.W.0002.000000T0000Z-210215T0600Z/
Southern Tularosa Basin-Otero Mesa-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Chaparral, Crow Flats, Hueco Tanks, 
Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, 
Fort Hancock, and Tornillo
105 PM MST Sun Feb 14 2021

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST MONDAY...

* WHAT...For the Winter Storm Warning, heavy snow. Additional snow
  accumulations of up to two inches, with storm totals of 4 to 7
  inches. Winds gusting as high as 40 mph. For the Wind Chill 
  Advisory, very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Portions of south central New Mexico and southwest 
  Texas.

* WHEN...For the Winter Storm Warning, until 11 PM MST this 
  evening. For the Wind Chill Advisory, until noon MST Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NMZ402-403-408>412-150600-
/O.EXT.KEPZ.WS.W.0002.000000T0000Z-210215T0600Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-
Including the cities of Silver City, Lake Roberts, Mimbres, 
Hurley, Hillsboro, Garfield, Hatch, Radium Springs, Las Cruces, 
and Alamogordo
105 PM MST Sun Feb 14 2021

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Heavy snow. Additional snow accumulations of up to 2
  inches, with storm totals of 4 to 8 inches. Winds gusting as 
  high as 35 mph.

* WHERE...Portions of south central New Mexico and southwest 
  Texas.

* WHEN...Until 11 PM MST this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NMZ401-404>407-150600-
/O.EXT.KEPZ.WW.Y.0006.000000T0000Z-210215T0600Z/
Upper Gila River Valley-Southwest Desert/Lower Gila River Valley-
Lowlands of the Bootheel-Uplands of the Bootheel-
Southwest Desert/Mimbres Basin-
Including the cities of Cliff, Mule Creek, Lordsburg, 
Antelope Wells, Animas, Hachita, Cloverdale, and Deming
105 PM MST Sun Feb 14 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of up to one inch
  with storm totals of 1 to 3 inches. Winds gusting as high as 35 
  mph.

* WHERE...Portions of southwest New Mexico.

* WHEN...Until 11 PM MST this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Hefner
2 follow-up statements
995 
WWUS44 KEPZ 150552
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
National Weather Service El Paso TX/Santa Teresa NM
1052 PM MST Sun Feb 14 2021


NMZ414>416-151400-
/O.CAN.KEPZ.WS.W.0002.000000T0000Z-210215T0600Z/
/O.CON.KEPZ.WC.W.0001.000000T0000Z-210215T1900Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Cloudcroft, Mayhill,
and Sacramento
1052 PM MST Sun Feb 14 2021

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST MONDAY...
...WINTER STORM WARNING IS CANCELLED AS SNOW HAS ENDED...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 35 below zero.

* WHERE...Portions of south central New Mexico.

* WHEN...Until noon MST Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

TXZ418-419-151400-
/O.CAN.KEPZ.WS.W.0002.000000T0000Z-210215T0600Z/
/O.CON.KEPZ.WC.Y.0001.000000T0000Z-210215T1600Z/
Western El Paso County-Eastern/Central El Paso County-
Including the cities of Socorro and Fort Bliss
1052 PM MST Sun Feb 14 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST MONDAY...
...WINTER STORM WARNING IS CANCELLED AS SNOW HAS ENDED...

* WHAT...Very cold wind chills expected. Wind chills as low as 10
  below zero.

* WHERE...Portions of southwest Texas.

* WHEN...Until 9 AM MST Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NMZ413-417-TXZ420>424-151400-
/O.CAN.KEPZ.WS.W.0002.000000T0000Z-210215T0600Z/
/O.CON.KEPZ.WC.Y.0001.000000T0000Z-210215T1900Z/
Southern Tularosa Basin-Otero Mesa-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Chaparral, Crow Flats, Hueco Tanks, 
Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort 
Hancock, and Tornillo
1052 PM MST Sun Feb 14 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST MONDAY...
...WINTER STORM WARNING IS CANCELLED AS SNOW HAS ENDED...

* WHAT...Very cold wind chills expected. Wind chills as low as 25
  below zero.

* WHERE...Portions of south central New Mexico and southwest 
  Texas.

* WHEN...Until noon MST Monday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NMZ402-403-408>412-150700-
/O.CAN.KEPZ.WS.W.0002.000000T0000Z-210215T0600Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-
1052 PM MST Sun Feb 14 2021

...WINTER STORM WARNING IS CANCELLED...

Snow has ended, but very cold wind chills remain through Monday 
morning.


$$

NMZ401-404>407-150700-
/O.CAN.KEPZ.WW.Y.0006.000000T0000Z-210215T0600Z/
Upper Gila River Valley-Southwest Desert/Lower Gila River Valley-
Lowlands of the Bootheel-Uplands of the Bootheel-
Southwest Desert/Mimbres Basin-
1052 PM MST Sun Feb 14 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has ended, but very cold wind chills remain through Monday 
morning.


$$
276 
WWUS44 KEPZ 151134
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
National Weather Service El Paso TX/Santa Teresa NM
434 AM MST Mon Feb 15 2021

NMZ414>416-151600-
/O.EXT.KEPZ.WC.W.0001.000000T0000Z-210215T1600Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Cloudcroft, Mayhill,
and Sacramento
434 AM MST Mon Feb 15 2021

...WIND CHILL WARNING NOW IN EFFECT UNTIL 9 AM MST THIS MORNING...

* WHAT...Dangerously cold wind chills expected. Wind chills as low
  as 20 below zero.

* WHERE...The Sacramento Mountains.

* WHEN...Until 9 AM MST this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

&&

$$

NMZ413-417-TXZ420>424-151600-
/O.EXT.KEPZ.WC.Y.0001.000000T0000Z-210215T1600Z/
Southern Tularosa Basin-Otero Mesa-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Chaparral, Crow Flats, Hueco Tanks, 
Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, 
Fort Hancock, and Tornillo
434 AM MST Mon Feb 15 2021

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Portions of south central New Mexico and southwest 
  Texas.

* WHEN...Until 9 AM MST this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

TXZ418-419-151600-
/O.CON.KEPZ.WC.Y.0001.000000T0000Z-210215T1600Z/
Western El Paso County-Eastern/Central El Paso County-
Including the cities of Socorro and Fort Bliss
434 AM MST Mon Feb 15 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  10 below zero.

* WHERE...Portions of southwest Texas.

* WHEN...Until 9 AM MST Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 10:30 AM MST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 14, 10:30 AM MST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1030 AM MST Sun Feb 14 2021

.AVIATION...18Z TAF CYCLE
An ongoing winter storm will continue to produce periods of snow
and blowing snow across the region thru 06Z. As a
result, occasional excursions into IFR and LIFR ceilings
will continue to affect local terminals during this time frame.
In addition, strong east and southeast winds will result in
blowing snow reducing visibilities to the LIFR and VLIFR
categories on occasion through 06Z. Precipitation will taper off
after 06z and ceilings should begin to rise at all terminals.

&&

.PREV DISCUSSION...436 AM MST Sun Feb 14 2021...

.SYNOPSIS...
Colder air was pouring into the area this morning while at the
same time an upper level storm system was swinging across the area
and will generate wide spread wintry precipitation. Area
mountains could see more than 6 or 8 inches of snow and lowland
locations, especially east of the Rio Grande could see anywhere
from 1 to 4 inches of snow. The off and on snow will taper off
late tonight. Monday's low temperatures will be some of the
coldest temperatures of season, so be sure to protect you pets,
pipes, plants and people. We will see another round of mixed
precipitation for the middle of the week, before we dry out and
begin to warm for the end of the week.

&&

.DISCUSSION...
.SHORT TERM...Today and Tonight...
Wholesale changes have been introduced into the grids for today at
the last minute. Through the early part night the leading edge of
the cold air remained banked up against the higher terrain of our
eastern CWA, but by 2AM surface obs showed the cold front beginning
to make a push to the west with a vengeance. As such the cold air
started making a run around the south end of the Franklin mountains
as well as pushing in from the north into Sierra county. The temp at
the NWS office in Santa Teresa dropped from 49F to 35F in a matter
of less than 30 minutes as southeasterly winds kicked in, thus
opening the door to significant cold air advection.  As such, it now
looks like temperatures will continue to fall for most of the area
from daybreak into the afternoon hours today.

Meanwhile the upper low that was expected to bring precipitation to
the area seems to be on target from earlier forecast packages. As of
this issuance, the upper trough axis has slipped into western New
Mexico with southwest flow aloft allowing for moisture transport and
the onset of the first of several convective bands of precipitation
spreading from southwest to northeast. While locations west of the
Rio Grande are seeing some early morning rain with occasional claps
of thunder, areas along and east of the Rio Grande should see either
all snow or an early rain-snow mix quickly switching to snow.

Hi-res models seem to have a good handle on the precipitation
scenario this morning so we are following their guidance for the
short term. As such the main band of initial precipitation will
shift east shortly after daybreak with another band dropping
southeast across the region by early afternoon. Most of the precip
should exit the area tonight, but not before some locations see some
significant snowfall.  We are leaving all winter headlines in place
as locations in the Sacramento mountains could well see 10"-12"
snowfall with this system while lesser, but still significant snow
amounts will occur in the rest of the Warning area. Likewise, areas
under the Winter Weather Advisory should easily reach the 1"-3"
snowfall threshold that goes along with that designation. This will
include the El Paso metro seeing advisory level snowfall as well.

Meanwhile, even as the precip threat ends overnight, cold air
advection will continue in earnest. Temperatures will drop into the
single digits across portions of Otero and Hudspeth counties with
the remainder of the lowlands looking at temps in the teens by
tomorrow morning. This represents some of the coldest air the
Borderland has seen since early 2014. To complicate things further,
brisk west winds overnight tonight will drop wind chill values to
below zero in some locations by Monday morning.
&&

.LONG TERM...
By Monday morning some of the coldest temperatures we've seen
since 2014 will have settled across the area. Lows across the
lowlands will be in the teens, with the Sacramento Mountains
seeing lows near zero. The trough that will be giving us the snow
today, will be just to our east on Monday. There may still be a
few lingering snow showers, but they should not amount to much.
Many locations east of the Rio Grande will not get above freezing
on Monday. By Tuesday our surface winds will come around to the
west and that will warm high temperatures nearly 20 degrees on
by Tuesday afternoon, but highs will still be nearly 10 degrees
below average. Aloft on Tuesday another upper level storm system
will begin to bear down on southern New Mexico. This system on
Tuesday will bring another round of decent snows to area
mountains above 6,000 feet. Most of the lowlands will see light to
moderate rain. The trough will also usher in some cooler
temperatures (nothing like we will see today and Monday), so high
temperatures both Wednesday and Thursday will run 10 to 15
degrees above average. By Friday a zonal flow will begin to
develop and that will swing our surface winds back around to the
west, so that high temperatures on Friday will be just a few
degrees below average and then the warming trend will continue
with high temperatures 5 to 10 degrees above average for next
weekend. The weather for next weekend is looking great, we just
have to get through the cold and snow over the next couple of
days.

&&

.FIRE WEATHER...
Extremely cold conditions will overspread the region the next 24
hours or so and conditions look to remain cooler than normal for
several days to come. This will result in elevated min rh values
across the region. Meanwhile chances for wetting precip will remain
high today and then again Tuesday and Tuesday night as another storm
system crosses the region.  Todays precip should be mainly snow,
with some lowland areas looking at a rain/snow mixture. Meanwhile
the Tuesday system will feature more rain for lower elevations with
the snow staying primarily in the mountains until overnight when
some lowland snow could mix in.

Looking further down the road, warmer and drier conditions will
return for Thursday into the weekend. While rh values will be
dropping off, winds do not appear to be a issue during this time
frame.

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 33  16  38  29 /  90  50   0   0
Sierra Blanca           20   7  33  24 / 100  40   0   0
Las Cruces              40  15  39  28 /  90  50   0   0
Alamogordo              40   9  33  21 /  90  60  20   0
Cloudcroft              23  -1  18  15 / 100  60  30  10
Truth or Consequences   37  16  40  29 /  90  40  10   0
Silver City             30  20  37  30 /  80  70   0   0
Deming                  39  16  44  29 /  80  50   0   0
Lordsburg               39  18  47  29 /  60  40   0   0
West El Paso Metro      34  17  39  31 /  90  40   0   0
Dell City               23   2  32  15 /  90  50   0   0
Fort Hancock            35  10  40  22 / 100  40   0   0
Loma Linda              16   8  29  25 / 100  60   0   0
Fabens                  34  12  39  26 /  90  50   0   0
Santa Teresa            37  13  38  26 /  90  40   0   0
White Sands HQ          43  16  35  28 /  90  60   0   0
Jornada Range           37  13  36  24 /  90  60   0   0
Hatch                   39  16  42  26 /  90  70   0   0
Columbus                40  18  46  32 /  80  40   0   0
Orogrande               28  10  33  22 /  90  50   0   0
Mayhill                  5  -3  32  20 / 100  60  10   0
Mescalero               24  -1  26  16 / 100  60  30  20
Timberon                22   0  24  14 / 100  60  20   0
Winston                 30   9  38  21 /  90  50  10  10
Hillsboro               34  13  43  25 /  90  80   0   0
Spaceport               36  13  37  24 /  90  60   0   0
Lake Roberts            29  18  38  24 /  90  80   0   0
Hurley                  34  13  39  27 /  80  60   0   0
Cliff                   38  22  44  29 /  80  70   0   0
Mule Creek              33  25  41  31 /  70  60   0   0
Faywood                 34  17  39  29 /  90  60   0   0
Animas                  41  18  51  32 /  40  30   0   0
Hachita                 39  15  48  30 /  50  40   0   0
Antelope Wells          39  20  52  34 /  60  30   0   0
Cloverdale              38  24  47  34 /  50  20   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Winter Storm Warning until 5 AM MST Monday for NMZ402-403-
     408>417.

     Winter Weather Advisory until 5 AM MST Monday for NMZ401-404>407.

TX...Winter Storm Warning until 5 AM MST Monday for TXZ418>424.

&&

27-Laney/99/99
Hazardous weather outlook, Feb 14, 5:36 AM MST, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
536 AM MST Sun Feb 14 2021

NMZ401-409>413-TXZ418-419-423-424-151245-
Upper Gila River Valley-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
Western El Paso County-Eastern/Central El Paso County-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
536 AM MST Sun Feb 14 2021

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight
Colder air will continue to overspread the region from east to
west today as an approaching upper storm system brings
precipitation through the day. Initially the area will see a
rain/snow mix, but this will quickly change to all snow later
this morning with 2-4 inches of snowfall possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Another storm system will approach Tuesday and Tuesday night with
primarily rain for the area. However a mix of rain and snow will
be possible by Tuesday night before the system exits.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.

NMZ417-TXZ420>422-151245-
Otero Mesa-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
536 AM MST Sun Feb 14 2021

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest Texas.

.DAY ONE...Today and Tonight
Snow is expected through much of the day with steadily falling
temperatures. 3-6 inches of snow will eventually be possible today
with extremely cold overnight temperatures and even colder wind
chills expected by morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Another storm system will bring rain to the area Tuesday with the
possibility of rain mixing with or even changing to all snow by
Tuesday night.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.

NMZ402-403-408-414>416-151245-
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
536 AM MST Sun Feb 14 2021

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.

.DAY ONE...Today and Tonight
Heavy snowfall will be possible through the day. Snow totals of
6-12 inches will be possible. Blowing snow due to increasing
winds overnight may lead to dangerous driving conditions across
the region.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Additional snowfall is expected with another storm system Tuesday.
Several inches of snow can be expected before the system moves
away mid-week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.

NMZ404>407-151245-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
536 AM MST Sun Feb 14 2021

This Hazardous Weather Outlook is for portions of southwest New
Mexico.

.DAY ONE...Today and Tonight
Rain showers will be common during the morning hours with
scattered rain showers, possibly mixing with light snow in the
afternoon and evening hours as colder air filters in. Little if
any snow accumulation is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Rain showers will return Tuesday and Tuesday night as another
storm system moves through the area.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.

In the hours before

Local storm report, Feb 14, 10:07 AM MST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1007 AM MST SUN FEB 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     SNOW             CANUTILLO               31.92N 106.59W
02/14/2021  E3.5 INCH        EL PASO            TX   NWS EMPLOYEE

0830 AM     SNOW             4 NNE EL PASO           31.90N 106.42W
02/14/2021  E3.0 INCH        EL PASO            TX   PUBLIC

            VIA FACEBOOK POST.

0830 AM     SNOW             1 NE SPARKS             31.69N 106.22W
02/14/2021  E1.5 INCH        EL PASO            TX   PUBLIC

            VIA FACEBOOK POST.

0830 AM     SNOW             3 SE CANUTILLO          31.88N 106.56W
02/14/2021  E3.5 INCH        EL PASO            TX   PUBLIC

            VIA FACEBOOK POST.

1004 AM     SNOW             8 E CLOUDCROFT          32.95N 105.60W
02/14/2021  M5.0 INCH        OTERO              NM   TRAINED SPOTTER

            VIA FACEBOOK REPORT.

0830 AM     SNOW             1 NNW TULAROSA          33.10N 106.03W
02/14/2021  E3.0 INCH        OTERO              NM   PUBLIC

            VIA FACEBOOK REPORT.

0830 AM     SNOW             ALAMOGORDO              32.88N 105.96W
02/14/2021  M3.0 INCH        OTERO              NM   PUBLIC

            VIA FACEBOOK POST.

0932 AM     SNOW             SANTA TERESA            31.87N 106.64W
02/14/2021  M4.0 INCH        DONA ANA           NM   OFFICIAL NWS OBS

            4.0" SNOWFALL SO FAR AT NWS EL PASO (SANTA
            TERESA).

&&

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 9:35 PM MSTWinter Weather AdvisoryEPZEl Paso11 hr
Feb 13, 7:42 PM MSTSpecial Weather StatementEPZHidalgo48 min
Feb 14, 8:58 AM MSTWinter Weather AdvisoryEPZGrant, Hidalgo, Luna14 hr
Feb 14, 1:05 PM MSTWind Chill WarningEPZOtero20 hr

Nearby

Wind Chill Advisories in Texas, 2021Wind Chill Advisories in New Mexico, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.